MAUDE Adverse Event Report: Wilson-Cook Medical Inc Hemospray Endoscopic Hemostat; Hemostatic device for endoscopic gastrointestinal use

Wilson-Cook Medical Inc Hemospray Endoscopic Hemostat; Hemostatic device for endoscopic gastrointestinal use
Model Number G56572
Medical Device Problem Codes Obstruction of Flow (2423); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic hemostasis procedure, the physician used a cook hemospray endoscopic hemostat.It was reported that during use, the device failed to dispense spray.A second device of the same model was opened and functioned as intended.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear biohazard bag.Provided with the return was an open tray from lot number w5021349.A lot number was not provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.Not all components were included in the return as only one catheter was returned.The catheter was observed to be free of powder build up and kinks, but was noted to have small areas of discoloration within the distal tubing and residual powder on the red catheter hub.The device was returned with the on/off switch in the "on" position.The red activation knob was engaged in the handle indicating activation of the carbon dioxide (co2) cartridge.Residual powder was noted within the device nozzle.The device did not spray as returned initially.However, a thin metal cannula was inserted into the device nozzle to clear possible occlusions and was successful.After a puff of powder, the device was able to spray as intended.The returned catheter was attached and the powder was able to spray as intended.The co2 cartridge audibly discharged during deactivation and the cartridge was observed to be fully punctured.A visual examination of the o-ring and lance inside the handle showed both components to be positioned correctly inside the handle and the lance to be beveled.However, it was noted the lance was able to be moved from side to side within the regulator, this is likely due to the force of co2 release during deactivation and is unrelated to the reported occurrence.The inspection of the co2 cartridge and regulator (lance and o-ring) confirm the device was of the current design.The foam was present and in the correct orientation (slits facing the red activation knob).A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved confirmed the report.The root cause for report of unable to spray was an internal clog within the nozzle of the device.The cause of the clog is unknown.Catheter occlusion can create backflow and push powder, blood, and fluid back into the device, creating an internal clog.However, we could not conduct a complete investigation as only one catheter was returned for evaluation.This limits our ability to conclusively determine a cause.The question responses indicate that the second provided catheter was not utilized.The instructions for use note: "if catheter becomes occluded, turn red valve to closed position, remove catheter from endoscope and replace with extra catheter provided in package." a corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.This device is within the scope of the capa.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.

Brand Name
Hemospray Endoscopic Hemostat
Common Device Name
Hemostatic device for endoscopic gastrointestinal use
Manufacturer (Section D)
Wilson-Cook Medical Inc
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
Wilson-Cook Medical Inc
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
+1(336)744-0157
MDR Report Key50179725
Report Number1037905-2026-00393
Device Sequence Number9886521
Product Code QAU
UDI-Device Identifier00827002565722
UDI-Public(01)00827002565722(17)290406(10)W5021349
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K200972
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56572
Device Catalogue NumberHEMO-7
Device Lot NumberW5021349
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/31/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Initial Report FDA Received Date08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown